MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Code Pain (1994)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional breast shields and inserts were sent to the customer.In follow up with the customer, she stated that she was experiencing pain using the 24mm breast shields that came with the pump.She tried the 27mm because she thought she needed a larger size, but they caused even more pain.She switched to the 21mm breast shields and did not experience pain, but she wasn't expressing much milk, so she switched back to the 24mm.She stated that she was experiencing redness around the areola and was prescribed jack newman's nipple cream by her physician.She stated that she still has a little pain due to sensitivity issues.The instructions for use, item number 1(b)(4), rev e and page 20, provides instructions for breast shield sizing, including reference to medelabreastshields.Com and referral to a lactation consultant for assistance in choosing the correct size breast shield.
 
Event or Problem Description
On (b)(6) 2017, the customer reported to medela llc that she was experiencing pain when using the 21mm and 24mm breast shields for her pump in style advance breast pump.She also stated the she tried the 30mm breast shields and experienced no pain, but was not expressing much milk.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key6963495
Report Number1419937-2017-00295
Device Sequence Number1221883
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public(01)00020451570815
Combination Product (Y/N)N
Initial Reporter StateVA
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Distributor Facility Aware Date09/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;